Botox is the only thing that helps my migraines and my severe interstitial cystitis pain. But, before I go back to using them I want to make sure it's safe with having developed Guillian-Barre in January 2013.
Is It Safe to Use Botox After Having Guillian-Barre?
Doctor Answers (5)
GBS an Botox
Many neurologists treat migraine headache with Botox. Since they are the experts about GBS you should pose this question to them. I would NOT use it.
Not a good idea
Botox is a neurotoxin and inhibits muscle conduction. In a patient with history of GBS, this is a contraindication, due to the nature of GBS. I would not feel as though the potential side effects administering Botox to a patient with GBS would outweigh the reason for treatment. Best of luck!
Botox and Guilllian Barre
Botox is not recommended for patients who have had Guillian Barre. I would talk with my doctor about alternative treatments for your migraines and cystitis. Lana Long, M.D.
You might also like...
Is it safe to inject Botox after Guillian-Barre?
Agree with Dr. Morgan. It is not recommended and is not worth the risk in my opinion. Consider a surgical resection of the corrugators either through a browlift or through upper blepharoplasty incision.
Is Botox safe after Guillan Barre
Thank you for asking if Botox is safe if you have had Guillan Barre syndrome.
- Botox is not recommended for people with muscular-skeletal diseases, including Guillan Barre.
- The FDA reports that 0.21% of people reporting Botox side-effects, report developing Guillan Barre after the injections. It appeared within a month of the injection. Hope this helps. Best wishes.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.